MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDA-SYS-3000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a selenia dimensions procedure on (b)(6) 2024, the system displayed vta errors and the system went down.Uncommanded c-arm movement in vertical motion was reported.A field engineer examined the equipment and determined that the drag brake needed to be replaced to resolve the issue.The system met the manufacturer´s specifications.No patient or staff injury reported.
 
Additional Manufacturer Narrative
On june 13th, 2024, a selenia dimensions (serial number (b)(6)) entered an emergency stop state with the following error codes: vta 29:17, 29:23, 29:19, and 29:20 / pmc 38:24 / gen 25:17, 25:41.Vta 29:17 appears when there is unexpected vertical motion detected associated with the vta.This occurred during a patient exam / procedure; however, there was no alleged health consequence or impact to the patient or user.The user rebooted the system and was able to continue using it.A field service engineer (fse) re-installed the drag clutch.No part was returned, so no initial evaluation could be performed.Because no part was returned, the investigation will be limited.After the motor clutch replacement, there were no subsequent uncontrolled motion errors reported.Based on this, the probable cause was a motor clutch malfunction.The probable cause is that there was no motor clutch present on the system.It was previously removed by the field service engineer (fse) due to a customer complaint.The drag clutch [also known as the motor clutch] prevents the vta from drifting down.This mitigates the likelihood of uncommanded motion events.This motor clutch is the main component which was used by the fse to resolve the behavior.In summary, the probable cause is that there was no motor clutch present on the system; the root cause is unknown.The motor clutch was previously removed by the field service engineer (fse).The drag clutch prevents the vta from drifting down.This mitigates the likelihood of uncommanded motion events.A capa is not required for this incident as there was no alleged impact on the patient or user and because the risk level did not change.This behavior will continue to be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: system serial number (s/n): (b)(6), system sku: sda-sys-3000-3d, system date of manufacture: 3/21/2018, gantry serial number: (b)(6), gantry sku: asy-04160, gantry date of manufacture: 3/19/2018, gantry udi: (b)(4), installation date: (b)(6) 2018, date of incident: (b)(6) 2024.Dhr review: reviewed the dhr.There were no related discrepancies.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
san jose 20102
MDR Report Key19619949
Report Number1220984-2024-00067
Device Sequence Number8084649
Product Code OTE
UDI-Device Identifier15420045505636
UDI-Public(01)15420045505636(11)180319
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDA-SYS-3000-3D
Device Catalogue NumberSDA-SYS-3000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown